Incomplete Kloosterman Sums and Multiplicative Inverses in Short Intervals

T. D. Browning*, A. Haynes

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

2 Citations (Scopus)


We investigate the solubility of the congruence xy equivalent to 1 (mod p), where p is a prime and x, y are restricted to lie in suitable short intervals. Our work relies on a mean value theorem for incomplete Kloosterman sums.

Original languageEnglish
Pages (from-to)481-486
Number of pages6
JournalInternational Journal of Number Theory
Issue number2
Publication statusPublished - Mar 2013


  • Incomplete Kloosterman sums
  • modular hyperbolas
  • Weil's bound

Cite this